The Wellness Q&A with Elaine Moore

Welcome to the Wellness Q&A where members can ask Elaine Moore any health-related question. Moore is a medical writer and retired clinical laboratory scientist with over 30 years experience in immunology. Get started by selecting Member Questions. This is a question-and-answer forum, and each thread represents a member question or set of questions. The question will only appear once it's answered. Thank you for joining.

 

 


Feedback on the results
Last Post 09 Sep 2018 05:53 PM by Elaine Moore. 1 Replies.
Printer Friendly
  •  
  •  
  •  
  •  
  •  
Sort:
PrevPrev NextNext
You are not authorized to post a reply.
Author Messages
Kari55User is Offline New Member New Member Posts:
--
07 Sep 2018 05:01 AM
    Hi Elaine,

    would you please advise on my husband's recent results?


    results 31/7/18 were:

    TSH 0.1 (0.465-4.68)
    T4 10.6 (10-28.2)
    T3 5.3 (4.3-8.1)

    latest results 6/9/18 are:

    TSH 1.07 (0.465-4.68)
    T4 10.4 (10-28.2)
    T3 5.2 (4.3-8.1)

    He is currently taking 12.5 mg PTU every day, he is not feeling too well, very fatigues and his eyes have flared up. His endocrinologist suggested that he stops the medication completely but then said that maybe he should continue until February 2018 (he was diagnosed on February 2017).

    Would you please advise what is the best thing to do? Stop the medication? Reduce the dose? Switch to Carbimazole? ( I remember reading that more people remain in remission when on Carbimazole).
    I would be most grateful for any advice. Thank you, Karina
    Elaine MooreUser is Offline Veteran Member Veteran Member Posts:2711
    --
    09 Sep 2018 05:53 PM
    Hi,
    It's possible that your husband is in remission since his PTU dose is already low. He could wean off meds by taking 12.5 every other day or every 3rd day.
    The best thing would be to have a TSI antibody test to confirm that he's in remission first. If he still has a high TSI, a better approach would be block and replace, using the PTU along with levothyroxine.

    I'm not surprised that he's having eye symptoms. When thyroid hormone levels fall too low, the gland speeds up activity including production of TSH receptor antibodies, and this contributes to thyroid eye disease.

    Your husband may also be one of the 20% of patients who have achieved remission but are now moving into spontaneous hypothyroidism.
    Since the endo already sounds uncertain, why don't you have your husband stop meds and set up another appointment in the next month or two to evaluate this further. Best, elaine
    You are not authorized to post a reply.




    ELAINE-MOORE.COM
    Elaine Moore Graves' Disease and Autoimmune Disease Education 

    Copyrighted by Elaine Moore © 2008-2018 All Rights Reserved. All writing and images copyrighted. Last updated: June 30, 2018
    Copyright Notices and Disclaimer